Georgia, 2003Flood in Georgia, July 1 to 2, 2003
July 1 to 2, 2003 · NWS FFC · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 1, 4:30 AM EST, 7 hours 30 minutes earlier.
Area forecast discussion, Jul 1, 4:30 AM EST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT TUE JUL 1 2003
...UPDATED TO INCLUDE AVIATION DISCUSSION...
RAIN AND THUNDERSTORMS ASSOCIATED WITH TROPICAL DEPRESSION BILL WILL
CONTINUE TO SPREAD OVER THE CWA TODAY. AREAS OF HEAVY RAIN POSSIBLE
WITH THREE TO FIVE INCHES ACCUMULATION. FLASH FLOOD WATCH HAS BEEN
ISSUED FOR MUCH OF THE CWA EXCEPT THE EASTERN COUNTIES WHERE FLASH
FLOOD GUIDANCE IS A BIT HIGHER. ALSO...TORNADO WATCH IS IN EFFECT
FOR THE WESTERN COUNTIES. BILL LOOKS LIKE IT MAY BE MOVING FASTER
THAN MODELS SHOW...SO NEXT SHIFT MAY HAVE TO ADJUST PROBABILITIES
FOR TONIGHT DOWN A BIT. HAVE LOWERED TEMPERATURES FOR TODAY A COUPLE
OF CATEGORIES DUE TO RAIN. OTHERWISE...NO CHANGES TO PREVIOUS
TEMPERATURE FORECAST. EXTENDED REMAINS THE SAME.
.PRELIMINARY POINT TEMPS/POPS...
KATL 78 69 80 69 / 99 80 50 40
KAHN 78 69 80 69 / 99 80 50 40
KGVL 76 68 80 66 / 99 80 50 40
KRMG 77 68 83 69 / 99 80 50 40
KCSG 82 72 85 72 / 99 60 50 40
KMCN 82 71 85 71 / 99 60 50 40
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH NORTH AND WEST GEORGIA.
.AVIATION DISCUSSION...
LOW CLOUDS AND RAIN CAN BE EXPECTED THOUGH OUT MUCH OF THE DAY. MVFR
TO IFR CONDITIONS PREVAILING THIS MORNING. CLOUDS SHOULD LIFT SOME
AS T.S. BILL MOVES THOROUGH THE AREA TODAY. WINDS WILL BE MOSTLY OUT
OF THE E TO SOUTHEAST AROUND 5 TO 10 KTS INCREASING THIS AFTERNOON
TO NEAR 15 KTS.
41
Hazardous weather outlook, Jul 1, 10:50 AM EST, 1 hour 10 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-012115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 AM EDT TUE JUL 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TONIGHT.
ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAIN THROUGH TONIGHT.
.SYNOPSIS...
TROPICAL DEPRESSION BILL WILL MOVE ACROSS NORTH GEORGIA THIS
AFTERNOON.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE TORRENTIAL
DOWNPOURS...THAT CAN QUICKLY CAUSE FLOODING OF SMALL CREEKS AND
STREAMS AND LOW LYING AREAS. ISOLATED SEVERE THUNDERSTORMS ARE ALSO
POSSIBLE...AND COULD SPAWN ISOLATED TORNADOES. THE BEST CHANCE FOR
SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY
EVENING...GENERALLY SOUTH OF A LINE FROM ROME TO ATHENS. HEAVY RAIN
MAY OCCUR ANYWHERE OVER NORTH AND CENTRAL GEORGIA INTO THE EVENING
HOURS.
.DISCUSSION...
DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE AS THE REMNANTS OF
TROPICAL STORM BILL MOVE FROM CENTRAL ALABAMA ACROSS NORTH GEORGIA
THIS AFTERNOON AND EARLY EVENING. THE MAJOR THREAT FROM STRONG
STORMS WILL BE HEAVY DOWNPOURS WITH PRECIPITATION AMOUNTS EXPECTED
AROUND 1 TO LOCALLY 2 INCHES PER HOUR. FURTHERMORE...MARGINAL
INSTABILITY EXISTS ACROSS THE AREA WITH CAPES AROUND 500 TO 1000...
LIFTED INDICES RANGING FROM MINUS 2 TO MINUS 4...AND STRONG
DYNAMICS. THEREFORE...ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE...MAINLY IN CENTRAL GEORGIA.
.FOR SPOTTERS...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTH AND
CENTRAL GEORGIA SHOULD MONITOR LOCAL WEATHER CONDITIONS AND BE READY
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AND AGAIN ON
SUNDAY AND MONDAY. SEVERE THUNDERSTORMS ARE NOT FORECAST AT THIS
TIME.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Local storm report, Jul 1, 10:03 AM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1103 AM EDT TUE JUL 01 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 3S CONEY GA WIND DAMAGE
06/29/03 CRISP 3 TO 4 LARGE TREES DOWN
ON NORTH CEDAR CREEK
ROAD. 3 PHONE POLES
BROKEN OFF IN THE MIDDLE
AND A BRICK SIGN BLOWN
DOWN ON CONEY ROAD.
REPORTED BY SKYWARN
SPOTTER.Local storm report, Jul 1, 10:05 AM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EDT TUE JUL 01 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 3S CONEY GA WIND DAMAGE
06/30/03 CRISP 3 TO 4 LARGE TREES DOWN
ON NORTH CEDAR CREEK
ROAD. 3 PHONE POLES
BROKEN OFF IN THE MIDDLE
AND A BRICK SIGN BLOWN
DOWN ON CONEY ROAD.
REPORTED BY SKYWARN
SPOTTER. CORRECTED DATE.Flood, White
- When
- July 1, 12:00 PM EST to July 2, 11:00 PM EST
- Where
- White forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
The National Weather Service cooperative observer, located in Sautee in White county, reported that 5.38 inches of rain had fallen since 7 am EDT. Widespread flooding of low-lying areas around the county, including some roads, was observed as a result.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, July 1 to 15, 2003$66 million · 1 event
- Flooding in Louisiana, July 1 to 4, 2003$3.3 million · 4 events
- Tornado and Flash Flooding in Georgia, July 1, 2003$320,000 · F1 · 23 events
- Tornadoes and Damaging Winds in Georgia, July 1, 2003F2 · 12 events
- Flooding in Mississippi, July 1 to 3, 2003$1.0 million · 4 events
- Tropical Storm in Georgia, July 1 to 2, 200397 events
- Tornado in Alabama, July 1, 2003$200,000 · F1 · 1 event
- Flash Flooding in Alabama, July 1, 2003$243,000 · 13 events
- Tropical Storm and Flash Flooding in Mississippi, July 1, 2003$106,000 · 15 events
- Flash Flood in Ohio, July 1, 2003$100,000 · 1 event
- Tornado in Georgia, July 1, 2003$75,000 · F0 · 1 event
- Flash Flooding and Hail in West Virginia, July 1, 2003$32,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335028.